How to reduce side effects of Rogaine for women (5%) foam treatment?

After 3 weeks I noticed pimples formed where I applied Rogaine on my scalp. So I stopped using it, the pimples are now peeling away. But now I have under eye circles, clear bumps all over my face (mostly forehead), and skin irritation that comes and goes (on my ears, side of my face, and back of my neck). The skin irritation usual comes at night before I sleep and is unbearably itchy.

Doctor Answers 3

If you have a side effect with minoxidil it is best to contact your doctor and stop using the medication.

If you have a side effect with minoxidil it is best to contact your doctor and stop using the medication.  It would be rare or unusual to see side effects persist for 3 weeks. 


Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 85 reviews

Sensitivity to Rogaine

I'd recommend seeing your dermatologist to discuss whether this reflects irritation or allergy. It's not uncommon to have irritation and a variety of skin reactions are possible including folliculitis, acneiform eruptions, dermatitis.
Get assitance from your derm in sorting out what exactly to do depending on your detailed story.

Minoxidil Sensitivity

Sounds like a topical sensitivity to the minoxidil. Stopping use will generally see complete clearing within a couple of weeks. 

Brian Goertz, MD
Seattle Hair Restoration Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.